Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 12, 2014, 8:32 AM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 58 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 8:32 AM CDT (13:32 UTC)
- Expired
- Apr 12, 2014, 9:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 95 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 8:32 AM CDT | HAIL 0.5 | 2 Ese Galena, IL | LASTED FROM 0832 TO 0835. MOST HAIL SMALLER. |
| Apr 12, 8:39 AM CDT | HAIL 1 | 4 Se Galena, IL | QUARTER TO NICKEL SIZE COMPLETELY COVERING THE GROUND. |
| Apr 12, 8:43 AM CDT | HAIL 0.25 | 5 Ese Galena, IL | MOST PEA WITH SOME SLIGHTLY LARGER. |
| Apr 12, 8:45 AM CDT | HAIL 1 | 1 E Galena, IL | SLIGHTLY LARGER THAN QUARTER. |
| Apr 12, 8:58 AM CDT | HAIL 0.25 | 1 W Apple River, IL | OCCURRING RIGHT NOW. |
| Apr 12, 9:06 AM CDT | HAIL 0.88 | Wsw Warren, IL | GOOD NICKEL SIZE TO SLIGHTLY LARGER. LASTED ABOUT 2 MIN. ABOUT AN INCH COVERING THE GROUND. |
| Apr 12, 9:11 AM CDT | HAIL 0.25 | 4 Sse Winslow, IL | A LOT OF PEA HAIL OCCURRING RIGHT NOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395
WUUS53 KDVN 121332
SVRDVN
ILC085-177-121430-
/O.NEW.KDVN.SV.W.0009.140412T1332Z-140412T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 AM CDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
NORTHWESTERN STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 930 AM CDT
* AT 830 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALENA...AND
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COUNCIL HILL...ELIZABETH...SCALES MOUND...SCHAPVILLE...WOODBINE...
APPLE RIVER...STOCKTON...WARREN...NORA...LENA...WINSLOW...RODDEN...
GALENA TERRITORY...GUILFORD...APPLE CANYON LAKE...APPLE RIVER
CANYON STATE PARK...WADDAMS GROVE...LAKE LEAQUANA STATE PARK...MC
CONNELL AND RED OAK.
OTHER LOCATIONS AFFECTED INCLUDE ELIZABETH FAIRGROUNDS...JO DAVIESS
COUNTY FAIRGROUNDS AND CANYON CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4241 8958 4228 9043 4233 9042 4238 9048
4241 9055 4250 9058 4251 9049 4251 8962
TIME...MOT...LOC 1332Z 255DEG 37KT 4237 9038
HAIL...1.00IN
WIND...60MPH
$$
ERVIN9 follow-up statements
822
WWUS53 KDVN 121337
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 AM CDT SAT APR 12 2014
ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
837 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON AND JO DAVIESS COUNTIES UNTIL 930 AM CDT...
AT 834 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF GALENA...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELIZABETH...SCALES MOUND...SCHAPVILLE...WOODBINE...APPLE RIVER...
STOCKTON...WARREN...NORA...LENA...WINSLOW...APPLE CANYON LAKE...APPLE
RIVER CANYON STATE PARK...WADDAMS GROVE...LAKE LEAQUANA STATE PARK...
MC CONNELL...BUENA VISTA...ONECO AND ORANGEVILLE.
OTHER LOCATIONS AFFECTED INCLUDE ELIZABETH FAIRGROUNDS...JO DAVIESS
COUNTY FAIRGROUNDS AND CANYON CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4241 8958 4229 9036 4234 9038 4239 9043
4244 9049 4250 9058 4251 9049 4251 8962
TIME...MOT...LOC 1338Z 255DEG 37KT 4238 9030
HAIL...1.00IN
WIND...60MPH
$$
ERVIN997
WWUS53 KDVN 121342
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 AM CDT SAT APR 12 2014
ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
842 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON AND JO DAVIESS COUNTIES UNTIL 930 AM CDT...
AT 838 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCHAPVILLE...
AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SCALES MOUND...SCHAPVILLE...WOODBINE...APPLE RIVER...WARREN...NORA...
LENA...WINSLOW...APPLE CANYON LAKE...APPLE RIVER CANYON STATE PARK...
WADDAMS GROVE...LAKE LEAQUANA STATE PARK...MC CONNELL...BUENA
VISTA...ONECO AND ORANGEVILLE.
OTHER LOCATIONS AFFECTED INCLUDE JO DAVIESS COUNTY FAIRGROUNDS AND
CANYON CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4241 8958 4231 9031 4235 9033 4242 9039
4246 9046 4248 9047 4251 9049 4251 8962
TIME...MOT...LOC 1342Z 255DEG 37KT 4239 9024
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN096
WWUS53 KDVN 121349
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
849 AM CDT SAT APR 12 2014
ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
849 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON AND JO DAVIESS COUNTIES UNTIL 930 AM CDT...
AT 847 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCHAPVILLE...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WARREN...NORA...WINSLOW...APPLE RIVER CANYON STATE PARK...WADDAMS
GROVE...LAKE LEAQUANA STATE PARK AND MC CONNELL.
OTHER LOCATIONS AFFECTED INCLUDE JO DAVIESS COUNTY FAIRGROUNDS AND
CANYON CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4237 9021 4241 9024 4249 9030 4250 8975
4242 8970 4234 9013 4233 9018
TIME...MOT...LOC 1349Z 246DEG 29KT 4244 9017
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN855
WWUS53 KDVN 121354
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 AM CDT SAT APR 12 2014
ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
854 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON AND EAST CENTRAL JO DAVIESS COUNTIES UNTIL 930 AM CDT...
AT 851 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCHAPVILLE...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WARREN...NORA...WINSLOW...APPLE RIVER CANYON STATE PARK...WADDAMS
GROVE...LAKE LEAQUANA STATE PARK AND MC CONNELL.
OTHER LOCATIONS AFFECTED INCLUDE CANYON CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4237 9013 4243 9018 4249 9025 4250 8975
4242 8970 4234 9013
TIME...MOT...LOC 1354Z 246DEG 29KT 4245 9012
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN124
WWUS53 KDVN 121359
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
859 AM CDT SAT APR 12 2014
ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
859 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON AND CENTRAL JO DAVIESS COUNTIES UNTIL 930 AM CDT...
AT 856 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR APPLE RIVER...
AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WARREN...NORA...WINSLOW...WADDAMS GROVE...LAKE LEAQUANA STATE PARK
AND MC CONNELL.
OTHER LOCATIONS AFFECTED INCLUDE CANYON CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4239 9009 4243 9018 4249 9022 4250 8975
4242 8970 4235 9006
TIME...MOT...LOC 1359Z 241DEG 28KT 4248 9007
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN252
WWUS53 KDVN 121402
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 AM CDT SAT APR 12 2014
ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
902 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON AND NORTHEAST JO DAVIESS COUNTIES UNTIL 930 AM CDT...
AT 900 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR APPLE RIVER...
AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WARREN...NORA...WINSLOW...WADDAMS GROVE...LAKE LEAQUANA STATE PARK
AND MC CONNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4241 9003 4245 9011 4249 9016 4250 8975
4242 8970 4236 9001
TIME...MOT...LOC 1403Z 241DEG 28KT 4249 9003
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN644
WWUS53 KDVN 121406
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 AM CDT SAT APR 12 2014
ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
906 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON AND CENTRAL JO DAVIESS COUNTIES UNTIL 930 AM CDT...
AT 904 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WARREN...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...PEA TO QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WARREN...NORA...WINSLOW...WADDAMS GROVE...LAKE LEAQUANA STATE PARK
AND MC CONNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4241 9003 4245 9011 4249 9016 4250 8975
4242 8970 4236 9001
TIME...MOT...LOC 1406Z 241DEG 28KT 4250 9001
HAIL...1.00IN
WIND...<50MPH
$$002
WWUS53 KDVN 121412
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 AM CDT SAT APR 12 2014
ILC085-121422-
/O.CAN.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-
912 AM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JO DAVIESS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4242 8970 4238 8989 4242 8987 4248 8993
4249 8993 4250 8981 4250 8975
TIME...MOT...LOC 1412Z 266DEG 46KT 4245 8975
$$
ILC177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
STEPHENSON IL-
912 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON COUNTY UNTIL 930 AM CDT...
AT 909 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINSLOW...AND
MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MC CONNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4242 8970 4238 8989 4242 8987 4248 8993
4249 8993 4250 8981 4250 8975
TIME...MOT...LOC 1412Z 266DEG 46KT 4245 8975
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN238
WWUS53 KDVN 121416
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 AM CDT SAT APR 12 2014
ILC177-121426-
/O.CAN.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
STEPHENSON IL-
916 AM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STEPHENSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE QUAD CITIES.
LAT...LON 4242 8970 4238 8989 4242 8987 4248 8993
4249 8993 4250 8981 4250 8975
TIME...MOT...LOC 1416Z 266DEG 46KT 4244 8968
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:56 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 12, 6:56 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 656 AM CDT SAT APR 12 2014 .SYNOPSIS... ISSUED AT 242 AM CDT SAT APR 12 2014 06Z SURFACE ANALYSIS REVEALED TWO MAIN BOUNDARIES IN OR CLOSE TO THE CWA EARLY THIS MORNING. A STATIONARY FRONT RAN FROM A SURFACE LOW OVER SOUTH DAKOTA TO JUST NORTH OF HIGHWAY 30. BEHIND THIS FRONT...TEMPERATURES HAVE BEEN STEADY OR SLOWLY RISING THROUGHOUT THE NIGHT MAINLY IN THE 50S. AHEAD OF THE FRONT TEMPERATURES HAVE DROPPED INTO THE 40S. A WARM FRONT WAS LIFTING NORTH ACROSS MISSOURI WITH THE MAIN SURGE OF MOISTURE EVIDENT BEHIND THE FRONT WITH DEWPOINTS SOUTH OF IT ALREADY IN THE LOW TO MID 50S. LATEST RADAR IMAGERY DEPICTED SHOWERS AND A FEW ISOLATED THUNDERSTORMS MOVING ACROSS NW IOWA ATTIM JUST AHEAD OF SURFACE LOW. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 333 AM CDT SAT APR 12 2014 ACTIVE DAY IN STORE FOR THE AREA WITH SEVERE WEATHER POSSIBLE MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING. CURRENT SHOWERS/ISOLATED T-STORMS OVER NW IOWA WILL TRACK EAST STAYING MAINLY TO OUR NORTH THIS MORNING AND AHEAD OF STATIONARY FRONT. NONETHELESS...MAY STILL SEE A SHOWER OR ISOLATED THUNDERSTORM ALONG AND NORTH OF HIGHWAY 20 THIS MORNING AND HAVE MAINTAINED CHANCE POPS FOR THIS. MODELS STILL HAVING TROUBLE WITH LOW LEVEL MOISTURE FIELDS TOO MOIST COMPARED TO REALITY. THE GFS IN PARTICULAR IS WAY TOO MOIST AT THE SURFACE WITH DEWPOINTS IN THE 60S OVER MOST OF THE AREA AS EARLY AS NOON. DISCOUNTED THIS AND FEEL THAT DEWPOINTS IN THE MID TO UPPER 50S ARE MORE REASONABLE. PRIMARY SURFACE LOW WILL TRACK EAST INTO SOUTHERN MINNESOTA DURING THE DAY PUTTING THE ENTIRE CWA IN THE WARM SECTOR. THIS ALONG WITH FORECAST SOUNDINGS SHOWING DEEP MIXING AROUND 800MB WILL HELP BOOST TEMPERATURES WELL INTO THE 70S BY THE AFTERNOON WITH LOCATIONS SOUTH OF I-80 LIKELY NEAR OR SLIGHTLY ABOVE 80 DEGREES. THESE WARM AND UNSTABLE CONDITIONS WILL PRIME THE ATMOSPHERE AHEAD OF COLD FRONT WITH SB CAPE VALUES INCREASING TO 1500 TO 2000 J/KG BY EARLY AFTERNOON MAINLY ACROSS THE NORTH AND WEST SECTIONS OF THE CWA. 0-6KM SHEAR VALUES IN EXCESS OF 40 KTS WILL BE SUFFICIENT ENOUGH FOR THE DEVELOPMENT OF SUPERCELLS AS WEAK CAP BREAKS BY LATE AFTERNOON. HI-RES MODELS SUGGEST CONVECTIVE INITIATION TO OCCUR IN 20-23Z TIME FRAME ACROSS CENTRAL IOWA WITH CELLS PROPAGATING EAST. THE PRIMARY RISK WILL BE LARGE HAIL WITH ANY STRONG STORM THAT DEVELOPS. KEPT HIGHEST POPS FOR T-STORMS OVER THE NORTH AND WEST SECTIONS OF THE CWA CLOSER TO THE ADVANCING COLD FRONT AND BETTER INSTABILITY. TONIGHT...MAIN SURFACE BOUNDARY TO STALL IN OR CLOSE TO THE CWA WITH INCREASING CONVERGENCE AND FORCING PROGS ALONG THE BOUNDARY SUGGESTING SHOWERS AND T-STORMS ONGOING OVER MUCH OF THE CWA. ANOTHER MID LEVEL SHORTWAVE IS EXPECTED TO RIPPLE UP ALONG THE BOUNDARY WITH IMPRESSIVE THETA-E ADVECTION AND CONVERGENCE THAT WILL HELP KEEP PCPN ONGOING. MODEL PWATS INCREASING TO 200% OF NORMAL WITH AMOUNTS 1-1.3 INCHES SUPPORTS RAIN AMOUNTS AROUND A HALF INCH LIKELY BY 12Z SUNDAY ESPECIALLY ACROSS THE NORTHWEST SECTIONS OF THE CWA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 333 AM CDT SAT APR 12 2014 HEAVY RAIN OF AROUND 1-2 INCHES STILL LOOKS ON TRACK FOR MUCH OF THE CWA SUNDAY AND SUNDAY NGT... AS AN UPPER LEVEL SHORTWAVE EJECTS NORTHEAST FROM THE DESERT SOUTHWEST AND ENCOUNTERS DEEP MOISTURE POOLING ALONG STALLED FRONTAL ZONE WITH PRECIPITABLE WATER VALUES OF NEARLY 2 STANDARD DEVIATIONS ABOVE NORMAL. STRONG JET DYNAMICS ALSO COME INTO PLAY WITH MODELS SHOWING COUPLING OF JETS BETWEEN RIGHT ENTRANCE REGION OF UPPER MIDWEST SEGMENT AND LEFT EXIT REGION OF SOUTHERN PLAINS SEGMENT WHICH INDUCES DEEPENING SFC WAVE TRANSLATING ALONG FRONTAL ZONE ENHANCING LOW LEVEL CONVERGENCE. SFC FRONTAL ZONE NEARLY PARALLEL TO MID LEVEL FLOW OWING TO THE POTENTIAL FOR TRAINING CONVECTION AND LOCALLY HIGHER AMOUNTS... WHICH COULD YIELD A LOCALIZED FLOODING THREAT. OTHERWISE... OUTSIDE OF ANY PERSISTENT TRAINING AND HIGHER RAINFALL AMOUNTS OF 3+ INCHES... MOST AREAS WITH DRY WARM GROUND SHOULD BE ABLE TO ABSORB THE HEAVY RAINS... BUT WILL SEE RISES ON RIVERS/STREAMS/CREEKS THROUGH EARLY NEXT WEEK. CONVECTION SHOULD GRADUALLY DIMINISH TO STRATIFORM RAIN BY SUNDAY EVENING WITH POST-FRONTAL DEFORMATION BAND AND DEEPLY SATURATED ATMOSPHERIC COLUMN. STILL APPEARS OVERNIGHT SUNDAY NGT WILL SEE RAIN MIX WITH OR CHANGE TO SNOW FOR A TIME MAINLY NORTH/WEST OF QUAD CITIES WITH COLD AIR WRAPPING IN ON STRENGTHENING NORTHERLY WINDS. MON-MON NGT...LIKELY TO SEE WINTRY MIX OR RAIN CHANGE TO SNOW BUILDING INTO AREAS FROM QUAD CITIES EAST/SOUTH UNTIL MID MORNING MONDAY BEFORE PCPN TAPERS OFF. WARM...WET GROUND AND TEMPS ABOVE FREEZING SHOULD KEEP ANY SNOW ACCUMS MINOR (LESS THAN 1 INCH) AND MAINLY ON GRASSY OR ELEVATED SURFACES MAINLY NORTH/WEST OF QUAD CITIES. AFTER PCPN EXITS BY MID MORNING MAY SEE SMALL CHANCE OF SHOWERS (POSSIBLY MIXED WITH SNOW) EXIST INTO MONDAY PM WITH MODELS TRENDING SLOWER WITH UPPER TROUGH PASSAGE... BUT MAIN STORY WILL BE WINDY AND RAW CONDITIONS WITH HIGHS WELL BELOW NORMAL AND ONLY IN THE LOWER TO MIDDLE 40S WHILE WINDS MAKE IT FEEL MORE LIKE LOWER TO MIDDLE 30S. DECREASING CLOUDS LATE MONDAY CONTINUING INTO MONDAY NGT WITH HIGH PRESSURE BUILDING IN. WINDS LOOK TO DIMINISH WHICH WILL SET THE STAGE FOR A COLD NGT WITH LOWS MAINLY IN THE 20S. TUE-TUE NGT... GENERALLY QUIET AS HIGH PRESSURE BUILDS OVERHEAD THEN SHIFTS EAST TUE NGT. LIMITED MIXING TO KEEP COOL HIGHS IN THE 40S ON TUESDAY. WITH INCREASING SOUTHERLY WINDS TUE NGT MAY SEE LOWS IN THE EVENING WITH TEMPS THEN STEADY TO RISING OVRNGT. WED-FRI... LARGE RUN TO RUN VARIANCES IN MEDIUM RANGE MODELS LENDS TO LOWER CONFIDENCE FCST... BUT GENERALLY IT APPEARS AS THOUGH SOME RAIN CHCS WILL RETURN TO THE REGION ESPECIALLY TOWARD THE LATTER HALF OF THE PERIOD WITH CONTINUED MOISTURE ADVECTION AND ENERGY ADVANCING EASTWARD FROM THE ROCKIES THROUGH THE MIDWEST. TEMPS SHOULD MODERATE DURING THE PERIOD WITH READINGS CLOSER TO NORMAL BY LATE WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 646 AM CDT SAT APR 12 2014 VFR CONDITIONS WILL BE SEEN THROUGH AT LEAST 13/00Z AT ALL TERMINALS. STRONG LOW LEVEL JET AT 1000 TO 1500 FT AGL WILL RESULT IN A LOW LEVEL WIND SHEAR THREAT AT CID/DBQ/MLI UNTIL 12/15Z. MOISTURE RETURN ON THESE STRONG SOUTH WINDS ALONG AND NEAR SURFACE BOUNDARY ACROSS EASTERN IOWA MAY LEAD TO RAIN SHOWERS AT CID/DBQ THIS MORNING AND HAVE INCLUDED VSCH WORDING FOR THIS. COLD FRONT TO PUSH ACROSS IOWA LATE AFTERNOON AND EARLY EVENING WITH STRONG STORMS DEVELOPING AHEAD OF IT AND MOVING EAST. BEST CHANCES FOR TSRA AT THIS TIME APPEAR TO BE NORTH AND WEST OF THE CID/DBQ TERMINALS WITH MVFR CONDITIONS POSSIBLE WITH ANY STORMS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...GROSS SHORT TERM...GROSS LONG TERM...05 AVIATION...GROSS
Hazardous weather outlook, Apr 12, 4:40 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 440 AM CDT SAT APR 12 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-130945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 440 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN AND SCATTERED THUNDERSTORMS WILL BE FOUND OVER THE OUTLOOK AREA ON SUNDAY INTO SUNDAY EVENING. SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS SUNDAY MORNING. HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IS ANTICIPATED OVER MUCH OF THE OUTLOOK AREA BY MONDAY MORNING. LOCALLY HIGHER AMOUNTS OF AROUND 3 INCHES WILL BE POSSIBLE IN AREAS THAT SEE REPEATED STORM ACTIVITY. THIS WILL LIKELY LEAD TO RISES ON RIVERS...STREAMS AND CREEKS WITH LOCALIZED FLOODING POSSIBLE THROUGH EARLY NEXT WEEK. COLDER AIR MOVING INTO THE REGION LATE SUNDAY NIGHT AND MONDAY MORNING WILL LIKELY RESULT IN ANY LINGERING LIGHT RAIN MIXING WITH...OR CHANGING TO SNOW FOR A BRIEF PERIOD WITH LITTLE IF ANY ACCUMULATION ANTICIPATED DUE TO A WARM...WET GROUND AND TEMPERATURES ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE EVENING. ALSO...ANY REPORTS OF RAINFALL AMOUNTS IN EXCESS OF AN INCH WOULD BE APPRECIATED.
In the hours before
Special weather statement, Apr 12, 7:34 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 AM CDT SAT APR 12 2014
IAZ041-042-053-054-ILZ001-121330-
DELAWARE-DUBUQUE-JACKSON-JO DAVIESS-JONES-
734 AM CDT SAT APR 12 2014
...STRONG THUNDERSTORM MOVING THROUGH THE AREA...
AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CASCADE...OR 14 MILES
NORTHEAST OF ANAMOSA...MOVING EAST AT 45 MPH.
PEA SIZE HAIL AND A BRIEF DOWNPOUR IS POSSIBLE WITH THIS STORM.
IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
LAT...LON 4251 9063 4251 9010 4249 9008 4242 9006
4215 9113 4232 9122 4262 9070
TIME...MOT...LOC 1230Z 248DEG 37KT 4228 9104
GROSSLocal storm report, Apr 12, 8:32 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM HAIL 5 ESE GALENA 42.39N 90.34W
04/12/2014 M0.25 INCH JO DAVIESS IL LAW ENFORCEMENT
GALENA TERRITORY
&&
TEOThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:18 AM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.